Alert archive / Nebraska / Wind Chill Advisories in 2014
Wind Chill Advisory 15, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Nov 12, 2014, 1:20 PM MST for Deuel County, Garden County, Sheridan County, Nebraska. It took effect at Nov 12, 2014, 5:00 PM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2014, 1:20 PM MST (20:20 UTC)
- In effect from
- Nov 12, 2014, 5:00 PM MST
- Expired
- Nov 13, 2014, 9:00 AM MST
- In force
- 16 hr
- Issued by
- NWS North Platte, NE
Counties Deuel County, NE, Garden County, NE, Sheridan County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- -169 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
885 WWUS43 KLBF 122020 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 220 PM CST WED NOV 12 2014 ...BITTER COLD WIND CHILLS TONIGHT INTO THURSDAY MORNING... .ARCTIC AIR REMAINS IN PLACE. WIND WILL COMBINE WITH THE ARCTIC AIR AND PRODUCE DANGEROUSLY COLD WIND CHILLS TONIGHT INTO WEDNESDAY MORNING. NEZ004-022-056-131600- /O.NEW.KLBF.WC.Y.0015.141113T0000Z-141113T1600Z/ SHERIDAN-GARDEN-DEUEL- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... CHAPPELL...BIG SPRINGS 120 PM MST WED NOV 12 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM MST THURSDAY. * WIND CHILL VALUES...20 TO 25 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TAYLOR
1 follow-up statement
518 WWUS43 KLBF 130940 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 AM CST THU NOV 13 2014 ...BITTER COLD WIND CHILLS TONIGHT INTO THURSDAY MORNING... .ARCTIC AIR REMAINS IN PLACE. WIND WILL COMBINE WITH THE ARCTIC AIR AND CONTINUE TO PRODUCE DANGEROUSLY COLD WIND CHILLS THIS MORNING. NEZ004-022-056-131600- /O.CON.KLBF.WC.Y.0015.000000T0000Z-141113T1600Z/ SHERIDAN-GARDEN-DEUEL- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... CHAPPELL...BIG SPRINGS 240 AM MST THU NOV 13 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * WIND CHILL VALUES...20 TO 25 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Nov 12, 10:58 AM MST, 2 hours 22 minutes earlier.
Area forecast discussion, Nov 12, 10:58 AM MST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1158 AM CST WED NOV 12 2014 .SYNOPSIS... ISSUED AT 351 AM CST WED NOV 12 2014 WATER VAPOR IMAGERY SHOWED A BROAD CYCLONIC CIRCULATION OVER MONTANA...WYOMING AND THE DAKOTAS WITH DARKENING INDICATING AN UPPER TROUGH ACROSS SASKATCHEWAN...ALBERTA...NORTHERN IDAHO AND WASHINGTON. AT THE SURFACE...A 1046MB HIGH WAS CENTERED ALONG THE ALBERTA-MONTANA BORDER. THE HIGH WAS JAMMED ALONG THE EASTERN SLOPE OF THE ROCKIES WITH ONLY WEAK UPPER CIRCULATION TO FORCE THE AIR MASS SOUTH. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 351 AM CST WED NOV 12 2014 BREEZY CONDITIONS ARE EXPECTED TO CONTINUE TODAY IN CENTRAL AND WESTERN NEBRASKA. APPARENT TEMPERATURES THIS MORNING ARE RUNNING A LITTLE LOWER THAN THOUGHT LAST NIGHT. AS A RESULT...WE ARE ADDING SEVERAL ZONES TO THE WIND CHILL ADVISORY THIS MORNING AND ADDING TWO HOURS TO THE DURATION. THE ARCTIC AIR MASS IS LIKELY TO CONTINUE ALONG THE EASTERN SLOPE OF THE ROCKIES THROUGH AT LEAST TONIGHT. IT IS POSSIBLE THAT A WIND CHILL ADVISORY MAY BE NEEDED FOR TONIGHT...AND WE WILL CONSIDER IT AFTER THE CURRENT ADVISORY FOR THIS MORNING AND EARLY AFTERNOON EXPIRES. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 351 AM CST WED NOV 12 2014 ARCTIC AIR GETS RECYCLED ACROSS THE CANADIAN PLAINS AND GREAT LAKES DURING THE LONG TERM...WITH TEMPERATURES TO REMAIN AT OR BELOW FREEZING UNTIL NEXT WEEK. AFTER THE CHILLY START TO THURSDAY THE CENTER OF THE SFC HIGH WILL BE SLOW TO PUSH EAST. WHILE WINDS WILL BE LIGHTER...TEMPS WILL STRUGGLE TO WARM. GUIDANCE IN THE TEENS...HOWEVER SUBSIDENCE FROM THE HIGH SHOULD HELP FOR A MOSTLY SUNNY DAY AND HAVE TEMPS ON THE WARM SIDE OF GUIDANCE. BY THURSDAY NIGHT THE HIGH SHIFTS OVER THE MID MISSOURI RVR VALLEY AS A MID LEVEL DISTURBANCE DRIFTS ACROSS THE CENTRAL ROCKIES. THIS WILL NUDGE INTO THE WESTERN SANDHILLS AS EARLY AS THURSDAY NIGHT...WITH MORE OF AN IMPACT ON FRIDAY. MODELS HAVE DEEP DGZ HOWEVER MOISTURE IS MARGINAL AND LIFT LESS THAN IMPRESSIVE. HAVING SEEN THE FLURRIES/LIGHT SNOW THAT DEVELOPED YESTERDAY...BELIEVE THIS WILL BE SIMILAR WITH LIGHT SNOW/FLURRIES TO LIFT NE ACROSS THE CWA. WITH TEMPS WARMING DURING THE AFTERNOON ALTHOUGH CLOUDS WILL LIMITING THE WARMING...THE DEPTH DIMINISHES ENOUGH THAT EXPECT MAINLY FLURRIES EXPECTED. SNOW AMOUNTS THROUGH FRIDAY AFTERNOON LIKELY TO BE A DUSTING TO LOCALLY LESS THAN INCH AS THE SYSTEM IS PROGRESSIVE. FRIDAY NIGHT THE NEXT REINFORCING COLD FRONT MOVES ACROSS THE AREA. THIS AIR MASS NOT AS COLD AS THE CURRENT AIR MASS OVER THE HIGH PLAINS...HOWEVER TEMPS STILL STRUGGLE TO GET ABOVE FREEZING. THERE IS A CHANCE FOR LIGHT SNOW ASSOCIATED WITH THE FRONTAL PASSAGE AND POST FRONTAL ON SATURDAY. AT THIS TIME AMOUNTS LOOK TO BE LIGHT AS TOP DOWN SATURATION WILL LIMIT SNOW PRODUCTION. HOWEVER EVEN AN INCH OR TWO WILL LEAD TO NEEDED CHANGES /LOWERING/ OF TEMPS GOING FORWARD SUNDAY INTO MONDAY. AT THIS TIME TRENDED DOWN TEMPS FOR SUNDAY AND MONDAY AS EXPECT AT LEAST A DUSTING OF SNOW. THIS WILL CONTINUED TO BE MONITORED CLOSELY. MODELS HAVE PUSHED TROUGH AXIS EAST BY LATE MONDAY INTO TUESDAY WITH THE WESTERN RIDGING EXPANDING SLIGHTLY TO THE EAST....MORE SO IN THE GFS THAN THE ECMWF. 850 MB TEMPS WARM ABOVE 0C AND MOS GUIDANCE FINALLY IS ABOVE FREEZING FOR MOST SITES ON TUESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1148 AM CST WED NOV 12 2014 BITTER COLD ARCTIC AIR CONTINUES TO RESIDE ACROSS THE REGION. SCATTERED AREAS OF STRATUS AND MVFR CEILINGS CAN BE EXPECTED ONCE AGAIN THIS AFTERNOON. LIGHT SNOW SHOWERS WILL ALSO BE POSSIBLE...MAINLY ACROSS NORTHERN NEBRASKA. DRIER AIR SHOULD MOVE INTO THE AREA OVERNIGHT...WITH CLOUDS DISSIPATING AND VFR CONDITIONS TO PREVAIL. NORTHWEST WINDS WILL CONTINUE INTO THIS EVENING AT 10 TO 20 KTS. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL NOON CST /11 AM MST/ TODAY FOR NEZ004- 005-022>025-035-036-094. && SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...MASEK AVIATION...TAYLOR
Hazardous weather outlook, Nov 12, 3:34 AM MST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 434 AM CST WED NOV 12 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-131045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 434 AM CST WED NOV 12 2014 /334 AM MST WED NOV 12 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. VERY COLD WIND CHILLS ARE EXPECTED THIS MORNING AND AGAIN LATE TONIGHT IN WESTERN AND NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. VERY COLD WIND CHILLS ARE EXPECTED THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JRS
Nearby
Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.